vitamin D - cause constipation?
I am a 79-y/o white female. I never took calcium with vitamin D in the past because of constipation. I have had hypercalcemia in the past anyway, on blood tests. I was diag. with vit. D deficiency and was prescribed 2,000 units of Vit. D a day but levels were still a bit low. Dr. then raised me to 3,000 IU daily and now my levels are normal.
However, since the higher levels have been reached I have noticed the rather abrupt onset of constipation which is like what I used to get years ago when I took the calcium. No other dietary changes or Rx changes except the increase in vitamin D. Same water intake, same activities, same medication, same diet. I must take a stool softener and Doc-U-Lace daily now. I don't see what else it could be except this high dose (for me) of vitamin D. My doctor will deny the increased dose has anything to do with the constipation. Your comments, please.